MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-400-12
Medical Device Problem Codes Retraction Problem (1536); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the pipeline encountered resistance during resheathing.The patient was undergoing surgery for treatment of a blister, unruptured left anterior choroidal segment aneurysm with a max diameter of 2 mm and a 2 mm neck diameter.The landing zone was 2.96 mm distally and 4.19 mm proximally.It was noted the patient's vessel tortuosity was normal.The angiographic result post-procedure was a successful outcome.It was reported that the tip coil was bent while trying to pull the device back to terminus landing zone.The physician was nervous the tip coil may have fallen off and decided to pull device and replace it with a new one.The tip coil was thought to be severed while resheathing.The physician described unusual resistance during resheath movements.There was stuck (locked up in catheter or resistance in catheter.The resistance occurred in the distal section of the catheter.The catheter was flushed continuously with heparanized saline.The pipeline did not become stuck.The catheter was not damaged.The pushwire was not damaged.The pipeline was not used for an indication that is not approved(off-label).The pipeline and accessory devices were prepared as indicated in the instructions for use (ifu).There were no patient symptoms or complications associated with this event.Ancillary devices include a benchmark 071 sheath, a midway 43 guide catheter, and a phenom 27 microcatheter.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received that there were no causes or contributing factors identified.The physician removed the defective device and used a new pipeline to complete the procedure.There was friction or difficulty during delivery and positioning.The pipeline had resistance in the distal section with the phenom 27 catheter.
 
Additional Manufacturer Narrative
B5: additional information added to event summary.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: as found condition: the pipeline flex shield embolization device was returned for analysis within shipping box; and within primary and secondary plastic bio-pouch.Damage location details: no bent or kink was found with pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the tip coil, distal marker, re-sheathing marker, pads or with the proximal bumper.The braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.The pipeline flex shield braid ends were found fully opened and damaged.No other anomalies were observed.Testing/analysis: n/a.Conclusion: based on the analysis findings, the pipeline flex shield could not be confirmed to have resistance as no defect was found with pipeline flex shield.Additionally, the phenom 27 catheter used in this event was not returned for analysis.Therefore, any contributing factors could not be assessed.However, the root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24488342
Report Number2029214-2026-00339
Device Sequence Number10638478
Product Code OUT
UDI-Device Identifier00763000284329
UDI-Public(01)00763000284329(17)280902(10)D062169
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-400-12
Device Catalogue NumberPED2-400-12
Device Lot NumberD062169
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2026
Supplement Date Received by Manufacturer03/03/2026
04/16/2026
Initial Report FDA Received Date03/02/2026
Supplement Report FDA Received Date03/03/2026
04/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown